Large hemorrhagic stroke after ChAdOx1 nCoV-19 vaccination: A case report

BACKGROUND The anti-COVID-19 vaccines are new, and we should be alert of potential adverse effects of them.
AIMS OF THE STUDY To report a case of a large hemorrhagic stroke 5 days after ChAdOx1 nCoV-19 vaccination.
METHODS Clinical, imaging, and laboratory data of a patient with stroke admitted to our emergency department.
RESULTS A woman, 57 years old, took the first dose of the ChAdOx1 nCoV-19 vaccine and shortly thereafter presented mild systemic symptoms and started on aspirin. On day 5, she had a sudden onset of sweating and paleness, which has followed by left hemiparesis, vomiting, and somnolence. Computed tomography showed a large right deep frontal lobe parenchymal hematoma with the inundation of the entire ventricular system. Platelets count, fibrinogen, prothrombin time, and D-dimer were normal. Digital subtraction angiography did not show any signs of thrombosis or aneurysms in brain circulation.
CONCLUSIONS Clinicians should be aware of cerebrovascular adverse effects of ChAdOx1 nCoV-19, including out-of-context of vaccine-induced immune thrombotic thrombocytopenia.

as reported in: Acta Neurol Scand. 2021 Jul 17 [Epub ahead of print]